Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 23, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 29, 1997, 8:06 PM CDT for Grant County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1997, 8:06 PM CDT (01:06 UTC)
- Expired
- Jun 29, 1997, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Grant County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2990 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 300109
FFWOKC
OKC053-300400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
806 PM CDT SUN JUN 29 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 1100 PM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN NORTHWESTERN OKLAHOMA
CENTRAL GRANT
INCLUDING THE FOLLOWING LOCATIONS
JEFFERSON...MEDFORD...RENFROW AND WAKITA
AT 806 PM CDT RADAR INDICATED VERY HEAVY RAIN CONTINUING IN THE NORTH
CENTRAL AND CENTRAL PART OF THE COUNTY.
AREAS NEAR POND CREEK AND OSAGE CREEK WILL LIKELY EXPERIENCE SOME
FLOODING.
IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...
RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS.
CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING
THREATENING RAINS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN
A SMALL ONE...ON FOOT. DO NOT DRIVE WHERE FLOOD WATERS ARE
FLOWING ACROSS ROADS.
LAT...LON 3672 9762 |3670 9798 3698 9801 3694 9760
WRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:35 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 29, 3:35 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 325 PM CDT SUN JUN 29 1997 TSTM COMPLEX WHICH MOVED THROUGH SRN KS AND XTRM NRN OK THIS MRNG LEFT AN OUTFLO BNDRY ACRS NRN OK. BNDRY HAS PRETTY MUCH WASHED OUT IN NWRN OK BUT SAT AND MESONET STILL SHOW SOME EVIDENCE OF BNDRY IN NCNTRL OK.. 12Z UA DATA SHOWD WARMER H7 TMPS OVR THE WEST WITH CAP WKNG FRTHR E INTO OK. MORE TSTMS EXPECTED TO DVLP THIS AFTN/EVE OVER THE CNTRL HI PLAINS WITH THIS ACTIVITY EXPECTED TO TRACK E/SEWD. MID LVL TMPS CONTG TO WARM THRU THE PD. CAP WILL PROBLY BE TOO STG OVR NWRN OK FOR STMS TO BRK THRU BUT CAP EXPECTED TO BE WKR OVR NCNTRL ZONES AND WILL KEEP POPS UP THERE. CUD SEE WDLY SCT SHWRS/TSTMS OVR THE SE THIS EVENING WITH VRY MOIST AMS AND REL WK CAP BUT ANY THAT DVLPS THERE SHUD DIE OUT SHORTLY AFT SS. STG STORMS HAVE DEVELOPED ALG SFC BNDRY IN THE TX PANHANDLE THIS AFTN. THIS ACTIVITY MAY APCH WRN BORDER ZONES BFR DSPTG LATER TONIGHT. UPR RDG BUILDS OVR THE FA MONDAY THROUGH TUESDAY WITH WARM MID LVL TMPS EXPECTED TO SUPPRESS TSTM DVLPMNT. THUS WILL DROP POPS AFTER TONIGHT. TMPS EXPECTED TO GRDLY WRM..ESP ON TUESDAY AS SFC TROF BEGINS TO MOVE EWD IN CNTRL PLAINS VEERING LO LVL FLO ACRS FA. FCSTID = 02 OKC 73 94 74 96 / 20 10 10 10 HBR 73 100 74 102 / 20 10 10 10 SPS 75 98 75 100 / 10 10 10 10 GAG 71 98 72 100 / 20 20 10 10 PNC 75 97 76 100 / 30 30 10 10 DUA 74 93 74 95 / 20 10 10 10 .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 29, 7:37 PM CDT, 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0737 PM CDT SUN JUN 29 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 3 W GOULD OK 71 MPH WIND GUST, MEASURED
06/29/97 HARMON OKLAHOMA MESONETWORK
0725 PM 8 E NEWKIRK OK 61 MPH WIND GUST, MEASURED
06/29/97 KAY OKLAHOMA MESONETWORK
0730 PM 8 E NEWKIRK OK 61 MPH WIND GUST, MEASURED
06/29/97 KAY OKLAHOMA MESONETWORK
MCCLURELocal storm report, Jun 29, 7:42 PM CDT, 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0737 PM CDT SUN JUN 29 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 3 W GOULD OK 71 MPH WIND GUST, MEASURED
06/29/97 HARMON OKLAHOMA MESONETWORK
0725 PM 8 E NEWKIRK OK 61 MPH WIND GUST, MEASURED
06/29/97 KAY OKLAHOMA MESONETWORK
0730 PM 8 E NEWKIRK OK 61 MPH WIND GUST, MEASURED
06/29/97 KAY OKLAHOMA MESONETWORK
MCCLURELocal storm report, Jun 29, 7:52 PM CDT, 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0752 PM CDT SUN JUN 29 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM 4 SSE BLACKWELL OK 61 MPH WIND GUST, MEASURED
06/29/97 KAY OKLAHOMA MESONETWORK
0735 PM 8 E NEWKIRK OK 65 MPH WIND GUST, MEASURED
06/29/97 KAY OKLAHOMA MESONETWORK
MCCLURELocal storm report, Jun 29, 7:57 PM CDT, 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0752 PM CDT SUN JUN 29 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM 4 SSE BLACKWELL OK 61 MPH WIND GUST, MEASURED
06/29/97 KAY OKLAHOMA MESONETWORK
0735 PM 8 E NEWKIRK OK 65 MPH WIND GUST, MEASURED
06/29/97 KAY OKLAHOMA MESONETWORK
MCCLUREThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 40 min |
| Jun 29, 7:13 PM CDT | Tornado Warning | OUN | Kay | 47 min |
| Jun 29, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 47 min |
| Jun 29, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 50 min |
| Jun 29, 7:45 PM CDT | Tornado Warning | OUN | Noble | 45 min |
| Jun 29, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 33 min |
| Jun 29, 8:15 PM CDT | Flash Flood Warning | OUN | Alfalfa | 3 hr |
| Jun 29, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Noble | 47 min |
| Jun 29, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 47 min |
| Jun 29, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Noble, Payne | 48 min |
| Jun 29, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 48 min |
| Jun 29, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 35 min |
| Jun 29, 9:53 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 52 min |
| Jun 29, 9:57 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 48 min |
| Jun 29, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 33 min |
| Jun 29, 10:23 PM CDT | Flash Flood Warning | OUN | Alfalfa, Grant | 3 hr |
| Jun 29, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan | 42 min |
| Jun 29, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 45 min |
| Jun 30, 12:45 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 30 min |
| Jun 30, 1:23 AM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Jun 30, 1:35 AM CDT | Flash Flood Warning | OUN | Alfalfa, Grant | 3 hr |
| Jun 30, 4:25 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 50 min |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.